Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 161, NWS Raleigh, NC

June 27, 2007Guilford County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 27, 2007, 6:09 PM EDT for Guilford County, North Carolina. It was in force for 36 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 27, 2007, 6:09 PM EDT (22:09 UTC)
Expired
Jun 27, 2007, 6:45 PM EDT
In force
36 min
Issued by
NWS Raleigh, NC
Area
Counties, with a storm outline in the text

County Guilford County, NC

The radar

The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 27, 6:20 PM EDTTSTM WND DMGOak Ridge, NCTREES DOWN NEAR RT 150 AND BUNCH ROAD IN OAK RIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.2 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1356 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2007-06-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1356 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
923 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KRAH 272208
SVRRAH
NCC081-272245-
/O.NEW.KRAH.SV.W.0161.070627T2209Z-070627T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
609 PM EDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN GUILFORD COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 645 PM EDT

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER STOKESDALE...OR ABOUT 5 MILES SOUTHEAST OF
  BELEWS CREEK...MOVING WEST AT 5 MPH. PENNY SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  RURAL NORTHWESTERN GUILFORD COUNTY
  RURAL WESTERN GUILFORD COUNTY

A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING
WINDS OF 58 MPH AND GREATER...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
GO INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY
FROM WINDOWS.

LAT...LON 3625 8002 3625 7997 3624 7996 3624 7988
      3619 7987 3618 7985 3615 7985 3609 8003
      3623 8003

$$

BSD
2 follow-up statements
000 
WWUS52 KRAH 272218
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
617 PM EDT WED JUN 27 2007

NCC081-272245-
/O.CON.KRAH.SV.W.0161.000000T0000Z-070627T2245Z/
GUILFORD NC-
617 PM EDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR NORTHWESTERN GUILFORD COUNTY...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR 
STOKESDALE...OR JUST WEST OF BELEWS CREEK. THIS STORM WAS MOVING TO 
THE EAST NEAR 5 MPH.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RALEIGH.

LAT...LON 3625 8002 3625 7997 3624 7996 3624 7988
      3619 7987 3618 7985 3615 7985 3609 8003
      3623 8003

$$

BSD
000 
WWUS52 KRAH 272244
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
640 PM EDT WED JUN 27 2007

NCC081-272250-
/O.EXP.KRAH.SV.W.0161.000000T0000Z-070627T2245Z/
GUILFORD NC-
640 PM EDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GUILFORD COUNTY
EXPIRES AT 645 PM EDT...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. HOWEVER... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT 
NORTHERN GUILFORD COUNTY THROUGH 715 PM. 

LAT...LON 3625 8002 3625 7997 3624 7996 3624 7988
      3619 7987 3618 7985 3615 7985 3609 8003
      3623 8003

$$

BSD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:21 PM EDT, 3 hours 48 minutes earlier.

Area forecast discussion, Jun 27, 2:21 PM EDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
221 PM EDT WED JUN 27 2007

.SYNOPSIS...

UPPER LEVEL RIDGING WILL REMAIN STRONG OVER NC TONIGHT BUT IT WILL
BEGIN TO RETREAT SOUTHWARD THURSDAY. STRONG HEIGHT FALLS WILL OCCUR
FRIDAY AND SATURDAY AS A TROUGH DEVELOPS FROM THE GREAT LAKES INTO
THE MID ATLANTIC STATES. THIS WILL BE A MAJOR PATTERN CHANGE AS WE
GO FROM HOT HUMID WEATHER TO MUCH DRIER AND COOLER CONDITIONS LATE
WEEKEND. THIS CHANGE IN PATTERNS WILL BE ACCOMPANIED BY SHOWERS
AND THUNDERSTORMS FRIDAY AFTERNOON INTO A GOOD PORTION OF SATURDAY.
&&

.NEAR TERM /THROUGH TONIGHT/...

THE HEAT INDICES WERE PUSHING 100 DEGREES FROM SOUTHERN PINES AND
ROCKINGHAM TO RALEIGH-DURHAM AND ROANOKE RAPIDS AT 200 PM. THE DEW
POINTS HAD REALLY COME UP TODAY ALONG AND EAST OF THE PIEDMONT
TROUGH POSITION. AS TEMPERATURES SOARED INTO THE UPPER 80S AND
LOWER 90S... THIS IS WERE SCATTERED STORMS DEVELOPED DURING THE
EARLY AFTERNOON. OTHER SCATTERED STORMS WERE OVER THE MOUNTAINS.
THUS... THE FAVORED AREAS FOR SCATTERED CONVECTION THROUGH THE
REMAINDER OF THE AFTERNOON AND INTO THE EVENING WILL BE NEAR THE
PIEDMONT TROUGH OVER THE EASTERN PIEDMONT AND SANDHILLS. THE OTHER
AREA WILL BE THE W-NW PIEDMONT WHERE THE ACTIVITY DRIFTS OFF THE
BLUE RIDGE. THE STORM MOVEMENT WILL CONTINUE TO BE SLOW TO ALMOST
NIL... RAINING OUT IN SPOT... WITH OTHER CELLS EXPECTED TO DEVELOP
ON THE OUTFLOWS. ISOLATED SEVERE STORMS WILL BE POSSIBLE DUE TO
THE MLCAPES IN EXCESS OF 2500 J/KG. THE POP WILL LOWER TO ISOLATED
OR NIL AFTER MIDNIGHT AS THE BOUNDARY LAYER COOLS. LOWS 70-73
EXPECTED WITH PATCHY FOG LATE.
&&

.SHORT TERM /THURSDAY THROUGH SATURDAY/...

HOT HUMID CONDITIONS ARE EXPECTED TO CONTINUE THURSDAY. PERSISTENCE
GIVES HIGHS AGAIN IN THE LOWER TO MID 90S AND WE MAY TACK ON A
DEGREE OR TWO AS THE MEAN FLOW BECOMES MORE WESTERLY. DEW POINTS
MAY ALSO MIX OUT A BIT MORE... ALLOWING SOME MORE MID TO UPPER 60S
THAN TODAY. THE HEAT INDICES SHOULD RANGE TO NEAR 100 AGAIN...
ESPECIALLY OVER THE COASTAL PLAIN. IT WILL DEPEND ON WHERE THE
PIEDMONT TROUGH SETS UP. THIS WILL ALSO BE WHERE THE BEST CHANCE
OF WIDELY SCATTERED CONVECTION WILL DEVELOP ON THURSDAY AFTERNOON.

THE MAJOR CHANGES BEGIN FRIDAY. THE DEVELOPING UPPER LEVEL TROUGH
OVER THE GREAT LAKES INTO THE MID ATLANTIC STATES WILL BRING
STRONG HEIGHT FALLS OVER NC LATE IN THE DAY AND AT NIGHT. MODELS
AGREE ON THE SURFACE FRONT ARRIVAL LATE FRIDAY NIGHT NORTH... AND
ACROSS THE CENTRAL AND SOUTHERN SECTIONS SATURDAY. THIS CONTINUES
THE SLOWER TREND OF THE PAST SEVERAL MODELS RUNS.

THE CHANCE OF THUNDERSTORMS WILL INCREASE FRIDAY AFTERNOON WITH A
PRE-FRONTAL TROUGH EXPECTED TO BE OVER OUR REGION. A FEW OF THE
STORMS LATE FRIDAY COULD BECOME SEVERE... WITH DAMAGING WINDS AND
LARGE HAIL. STRONG HEIGHT FALLS COMBINED WITH HIGH CAPE ENVIRONMENT...
AND THE SURFACE PRE-FRONTAL TROUGH WILL BE SUPPORTIVE OF AN ACTIVE
SEVERE WEATHER EPISODE LATE FRIDAY.

THE ACTUAL COLD FRONT IS THEN EXPECTED TO JUMP INTO THE PIEDMONT
TROUGH SATURDAY MORNING... THEN MOVE SLOWLY SOUTH THROUGH THE
REGION SATURDAY. WE WILL CARRY CHANCE POP EVERYWHERE FRIDAY
AFTERNOON... WITH HIGHEST POP NW. SHOWERS AND THUNDERSTORMS WILL
BE LIKELY FRIDAY NIGHT INTO SATURDAY AS SEVERAL WAVES ARE EXPECTED
TO MOVE ALONG THE FRONT.

MOISTURE POOLING OF HIGH PWS FRIDAY NIGHT AND SATURDAY SUGGEST
LOCALLY HEAVY RAINFALL. QPF OF AROUND 1 INCH WILL BE FORECAST...
WITH LOCAL 2 INCH TOTALS EXPECTED.

HIGHS FRIDAY WILL STILL BE IN THE UPPER 80S TO LOWER 90S. THEN
MAX READINGS WILL FALL BACK INTO THE 80-85 RANGE SATURDAY WITH
SOME UPPER 70S POSSIBLE.
&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...

SURFACE FRONT WILL BE OVER OR JUST SOUTH OF THE SANDHILLS AND
SOUTHERN COASTAL PLAIN BY 00Z SUNDAY...WITH GOOD MID-LEVEL DRYING
EXPECTED BEHIND THE FRONT.  THE GFS AND CANADIAN ARE CONSISTENT IN A
FAIRLY DRY FORECAST BY SATURDAY NIGHT...AND WILL ONLY HOLD ONTO A
SMALL CHANCE OF THUNDERSTORMS IN THE SANDHILLS AND SOUTHERN COASTAL
PLAIN FOR EARLY SATURDAY EVENING.  BASED ON THE SPEED OF THE FRONT
AND THE CONSISTENCY OF THE GFS...ANY LINGERING SHOWERS OR
THUNDERSTORMS SATURDAY EVENING SHOULD END QUICKLY...LEAVING A DRY
FORECAST FOR SUNDAY THROUGH TUESDAY UNDER BUILDING HIGH PRESSURE.
HPC PROBABILISTIC PRECIPITATION GUIDANCE IS LOW FOR SUNDAY AND THE
START OF NEXT WEEK...AND THE GFS MOS ENSEMBLE POPS ARE AT OR BELOW
CLIMATOLOGY.  FORECAST HIGH TEMPERATURES ARE IN THE MID TO UPPER
80S...SUPPORTED BY THE GFS FORECAST 1000-850MB THICKNESSES.

WARMER AND MORE HUMID AIR WILL MOVE INTO CENTRAL NORTH CAROLINA AS
WE APPROACH THE FOURTH OF JULY.  BY TUESDAY...WEAK SURFACE HIGH
PRESSURE MOVES OFF OF THE COAST WITH A SOUTH-TO-SOUTHWEST FLOW
RETURNING TO THE AREA.  MOS GUIDANCE FOR TUESDAY IS ONLY IN THE MID
80S BUT THINK THIS IS A LITTLE COOL BASED ON THE PREVAILING SURFACE
FLOW...AND INCREASING THICKNESSES WHICH FROM THE 1000-850MB LEVEL
WOULD SUPPORT HIGHS INTO THE 90S BY TUESDAY AFTERNOON.  OPTED TO GO
WITH A BLEND OF MOS AND THICKNESSES FOR NOW WITH HIGHS MOSTLY AROUND
90...BUT LOWER TO MID 90S SHOULD BE THE RULE ON THE FOURTH AHEAD OF
THE NEXT COLD FRONT TO MOVE THROUGH CENTRAL NORTH CAROLINA AROUND
MID WEEK.

GFS MOS ENSEMBLE POPS AND HPC PROBABILISTIC PRECIPITATION GUIDANCE
ARE STILL RELATIVELY LOW THROUGH WEDNESDAY...AND THE GFS FORECASTS A
FRONT REMAINING JUST NORTH OF CENTRAL NORTH CAROLINA UNTIL WEDNESDAY
NIGHT...WORKING ITS WAY SOUTH LATE WEDNESDAY NIGHT AND THURSDAY.
INTRODUCED A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY FOR THE AREAS
MAINLY ALONG AND NORTH OF U.S. 64 FOR LATE WEDNESDAY WITH A SLIGHT
CHANCE THROUGHOUT THE AREA WEDNESDAY NIGHT BASED ON THE PROXIMITY OF
THE FRONT...HEAT AND EXPECTED INSTABILITY.  CURRENTLY...THINK THE
BETTER CHANCE OF AT LEAST SCATTERED THUNDERSTORMS WILL BE
THURSDAY...JUST BEYOND THE LONG-TERM PERIOD...BUT THE TIMING OF THIS
FRONT WILL NEED TO BE WATCHED OVER THE NEXT FEW DAYS FOR HOLIDAY
PLANNING.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...

WIDELY SCATTERED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS FORMING IN VICINITY OF A SURFACE TROUGH AND THE
HIGHEST INSTABILITY AXIS ACROSS CENTRAL NORTH CAROLINA...WITH MSAS
SHOWING LIFTED INDICES AS LOW AS -6C.  AS THUNDERSTORMS
DEVELOP...OVER MOST OF CENTRAL NORTH CAROLINA THEY SHOULD SHOW A
GENERAL SOUTHWARD DRIFT WITH THE THERMAL WIND...EXCEPT OVER THE FAR
WEST WHERE THICKNESSES WOULD POINT TOWARD MORE OF AN EAST-NORTHEAST
MOTION.  REGARDLESS...SHOWER AND THUNDERSTORM MOTION WILL ONCE AGAIN
BE SLOW WITH WINDS SURFACE AND ALOFT NOT MUCH MORE THAN 10KT AND
MOSTLY LESS THAN THAT.

DIURNAL TREND OF SHOWERS AND THUNDERSTORMS DIMINISHING IS EXPECTED
AGAIN OVERNIGHT.  DEW POINTS FROM THE MID 60S TO LOWER 70S WITH
FALLING OVERNIGHT TEMPERATURES SHOULD ALLOW MVFR FOG OR HAZE TO
DEVELOP BY DAWN THURSDAY WITH AREAS OF IFR FOG PARTICULARLY NEAR
LOCATIONS THAT RECEIVE RAIN.  BEST CHANCE OF THE IFR FOG SEEMS TO
BE AT KRDU AND KFAY AS OF THE 18Z TAF ISSUANCE WHERE THE HIGHER DEW
POINTS EXIST IN VICINITY OF THE GREATER INSTABILITY.

THURSDAY MORNING MVFR AND ANY IFR FOG AND HAZE WILL GRADUALLY LIFT
INTO VFR CONDITIONS BY AFTERNOON.  OUTSIDE OF IFR CONDITIONS IN
THUNDERSTORMS AND DUE TO EARLY MORNING FOG...THE BEST CHANCE OF
THUNDERSTORMS AND MORE WIDESPREAD IFR CONDITIONS WILL COME FRIDAY
NIGHT INTO SATURDAY WITH THE APPROACH OF A COLD FRONT FROM THE
NORTH.  ONCE THE COLD FRONT PASSES...LINGERING LOW-LEVEL MOISTURE
MAY PROVIDE FOR SOME IFR CONDITIONS SUNDAY MORNING IF THE FRONT
FAILS TO SCOUR OUT THAT MOISTURE...OTHERWISE...VFR CONDITIONS ARE
EXPECTED.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...BADGETT
NEAR TERM...BADGETT
SHORT TERM...BADGETT
LONG TERM...DJF
AVIATION...DJF
Hazardous weather outlook, Jun 27, 12:10 PM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1210 PM EDT WED JUN 27 2007

NCZ007>011-021>028-038>043-073>078-083>086-088-089-281615-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1210 PM EDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAT INDICES WILL REACH AROUND 100 DEGREES THIS AFTERNOON OVER THE
SOUTHERN AND EASTERN PIEDMONT... SANDHILLS... AND COASTAL PLAIN.
THIS INCLUDES AREAS ALONG AND EAST OF A LINE EXTENDING FROM NEAR
WADESBORO TO SOUTHERN PINES... RALEIGH... AND HENDERSON.

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON INTO
THE EARLY EVENING HOURS. ANY STORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO PRODUCE FREQUENT LIGHTNING... GUSTY WIND TO 45 MPH...
PEA SIZED HAIL... AND HEAVY RAINFALL. DUE TO WEAK STEERING FLOW...
THE STORMS WILL BE SLOW MOVERS... AND WILL PRODUCE VERY LOCALIZED 1
TO 2 INCHES OF RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. ON

THE TEMPERATURES ON THURSDAY WILL AGAIN REACH THE MID 90S. THIS WILL
COMBINE WITH THE HUMIDITY WILL PUSH HEAT INDICES TO NEAR 100 DEGREES
FOR A COUPLE OF HOURS THURSDAY AFTERNOON OVER THE SOUTHEASTERN
PIEDMONT... SANDHILLS... AND COASTAL PLAIN.

FOR FRIDAY INTO SATURDAY...AN APPROACHING COLD FRONT WILL TRIGGER
THUNDERSTORMS LATE FRIDAY OVER THE NORTHERN PIEDMONT...AND ACROSS
THE REMAINDER OF CENTRAL NORTH CAROLINA FRIDAY NIGHT INTO THE
SATURDAY MORNING. THE THUNDERSTORM THREAT WILL BEGIN TO DIMINISH
FROM THE NORTH SATURDAY AFTERNOON. A FEW OF THE STORMS MAY BE BECOME
SEVERE...PRODUCING HAIL UP TO THE SIZE OF NICKLES AND WIND GUSTS
NEAR 60 MPH. THE STORMS WILL LIKELY PRODUCE NEARLY CONTINUOUS
LIGHTNING STRIKES AND VERY HEAVY RAINFALL.

THE STORMS FRIDAY AFTERNOON THROUGH SATURDAY ARE EXPECTED TO MOVE
NO FASTER THAN 20 MPH OR LESS. IF MORE THAN ONE STORM MOVES ACROSS
THE SAME LOCATION...EXCESSIVE RAINFALL COULD LEAD TO LOCALIZED
FLOODING...ESPECIALLY IN URBAN AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON AND NIGHT.

BADGETT/WSS

In the hours before

Special weather statement, Jun 27, 4:46 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT WED JUN 27 2007

NCZ022-023-272130-
ALAMANCE-GUILFORD-
446 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN GUILFORD AND NORTHERN
ALAMANCE COUNTIES THROUGH 530 PM EDT...

AT 446 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORTHERN GUILFORD AND NORTHERN ALAMANCE COUNTIES... AND DRIFTING
SLOWLY TO THE EAST.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...PLEASANT GROVE...
GLEN RAVEN... MCLEANSVILLE... AND ALTAMAHAW... AND HAW RIVER.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

BSD
Special weather statement, Jun 27, 4:46 PM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
446 PM EDT WED JUN 27 2007

NCZ022-023-272130-
ALAMANCE-GUILFORD-
446 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL AFFECT NORTHERN GUILFORD AND NORTHERN
ALAMANCE COUNTIES THROUGH 530 PM EDT...

AT 446 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NOTHERN GUILFORD AND NORTHERN ALAMANCE COUNTIES... AND DRIFTING
SLOWLY TO THE EAST.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...PLEASANT GROVE...
GLEN RAVEN... MCLEANSVILLE... AND ALTAMAHAW... AND HAW RIVER.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

BSD
Local storm report, Jun 27, 4:52 PM EDT, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
452 PM EDT WED JUN 27 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     TSTM WND DMG     3 NE HOLLISTER          36.28N 77.90W
06/27/2007                   HALIFAX            NC   COUNTY OFFICIAL

            TREES DOWN ON HIGHWAY 561 ON THE NORTH SIDE OF MEDOC
            MOUNTAIN STATE PARK. REPORTED BY PARK RANGER.

&&

ORROCK
Special weather statement, Jun 27, 5:10 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
510 PM EDT WED JUN 27 2007

NCZ009-272145-
VANCE-
510 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHERN VANCE COUNTY
INCLUDING KERR LAKE THROUGH 545 PM EDT...

AT 510 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 9 MILES
EAST OF BULLOCKSVILLE...OR ABOUT 6 MILES NORTH OF WARRENTON...
STATIONARY.

IF ON OR NEAR KERR LAKE...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. DONT BE CAUGHT ON
THE WATER IN A THUNDERSTORM

RFG
Special weather statement, Jun 27, 5:14 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT WED JUN 27 2007

NCZ023-272215-
ALAMANCE-
514 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT NORTHERN ALAMANCE
COUNTY THROUGH 615 PM EDT...

AT 514 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
BURLINGTON... AND WHERE DRIFTING SLOWLY TO THE EAST.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE... BURLINGTON...
GRAHAM... HAW RIVER... AND GLEN RAVEN.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

MOTORIST SHOULD USE EXTRA CAUTION WHEN DRIVING HOME TONIGHT... DUE
TO THE CONTINUED HEAVY RAINFALL OVER THE SAME LOCATIONS MINOR
FLOODING ALONG AREA ROADS AND HIGHWAYS WILL BE POSSIBLE.

BSD
Special weather statement, Jun 27, 6:05 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
605 PM EDT WED JUN 27 2007

NCZ022-272215-
GUILFORD-
605 PM EDT WED JUN 27 2007

...STRONG THUNDERSTORMS WILL MOVE ACROSS EXTREME NORTHWEST GUILFORD
COUNTY THROUGH 615 PM EDT...

AT 605 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
STOKESDALE...OR ABOUT OVER BELEWS CREEK...MOVING NORTHEAST AT 5 MPH.

SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...STOKESDALE.

GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS
CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE
WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS
SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD
BE TOSSED AROUND.

BSD

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 1:59 PM EDTSevere Thunderstorm WarningRAHLee46 min
Jun 27, 2:56 PM EDTSevere Thunderstorm WarningRAHNash49 min
Jun 27, 3:20 PM EDTSevere Thunderstorm WarningRAHJohnston27 min
Jun 27, 3:53 PM EDTSevere Thunderstorm WarningRAHHalifax37 min
Jun 27, 4:28 PM EDTSevere Thunderstorm WarningRAHHalifax32 min
Jun 27, 4:39 PM EDTSevere Thunderstorm WarningRAHWarren22 min
Jun 27, 4:44 PM EDTSevere Thunderstorm WarningRAHMoore24 min
Jun 27, 5:00 PM EDTSevere Thunderstorm WarningRAHGuilford60 min
Jun 27, 5:04 PM EDTSevere Thunderstorm WarningRAHGranville48 min
Jun 27, 5:33 PM EDTSevere Thunderstorm WarningRAHForsyth42 min
Jun 27, 6:54 PM EDTSevere Thunderstorm WarningRAHGuilford54 min
Jun 27, 7:32 PM EDTFlash Flood WarningRAHGuilford118 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.